Constructing formally self-dual codes over Rk

Suat Karadeniz, Steven T. Dougherty, Bahattin Yildiz

Research output: Contribution to journalArticlepeer-review

18 Scopus citations


In this work, we study construction techniques of formally self-dual codes over the infinite family of rings Rk=F2[ u1,u2,.,uk]/〈ui2=0,ui uj=ujui〉. These codes give rise to binary formally self-dual codes. Using these constructions, we obtain a number of good formally self-dual binary codes including even formally self-dual binary codes of parameters [72,36,14], [56,28,12], [44,22,10] and odd formally self-dual binary codes of parameters [72,36,13], all of which have better minimum distances than the best known self-dual codes of the same lengths.

Original languageEnglish (US)
Pages (from-to)188-196
Number of pages9
JournalDiscrete Applied Mathematics
StatePublished - Apr 20 2014
Externally publishedYes


  • Codes over
  • Codes over rings
  • Extremal codes
  • Formally self-dual codes

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics


Dive into the research topics of 'Constructing formally self-dual codes over Rk'. Together they form a unique fingerprint.

Cite this